Entity

Time filter

Source Type


Fukumitsu K.,Shinko Hospital.
Kansenshōgaku zasshi. The Journal of the Japanese Association for Infectious Diseases | Year: 2012

A 30-year-old woman was admitted to our hospital with high fever and chest pain. She had a ventricular septal defect, but was asymptomatic and had not undergone surgical repair. She also had had atopic dermatitis since childhood that had not been adequately treated. Chest computed tomography showed multiple peripheral nodules and infiltrates in both lungs. A transthoracic echocardiogram detected vegetation on the wall of the right ventricle, and Staphylococcus aureus was cultured from a peripheral blood sample. She was diagnosed as having a septic pulmonary embolism associated with right-sided infective endocarditis caused by S. aureus. She was treated with Cefazolin, resulting in gradual improvement of laboratory and chest radiographic findings. Recent studies have revealed that atopic dermatitis is one of the risk factors for infective endocarditis. In this case, uncontrolled atopic dermatitis might have caused the right-sided infective endocarditis. Source


Sakane-Ishikawa E.,Shinko Hospital.
Journal of clinical and experimental hematopathology : JCEH | Year: 2013

We report a patient with aggressive systemic mastocytosis (SM), who exhibited eosinophilia and unusual destructive bone lesions. A 43-year-old female was referred to our hospital because of a vertebral compression fracture, multiple lytic bone lesions, and eosinophilia in February 2011. A diagnosis of aggressive SM was made on the basis of abnormal mast cells in the bone marrow, high serum tryptase levels, and multiple lytic bone lesions including vertebral compression fractures. Polymerase chain reaction and subsequent sequencing of its products to identify mutations of c-kit yielded negative results and imatinib mesylate failed to improve the SM of the patient. She was then treated with interferon-α, with considerable improvement of the disease, although severe myelosuppression prevented the continued administration of a sufficient dose of this agent. In August 2011, the patient suddenly developed paraplegia of the lower extremities. Magnetic resonance imaging demonstrated epidural mass lesions at the levels from Th9 to Th11, compressing the spinal cord. Emergent laminectomy and subsequent irradiation of the tumors were performed without improvement of the paraplegia. Histopathologic examination of the epidural tumors, from samples obtained intraoperatively, confirmed the diagnosis of SM. She was further treated with dasatinib and then cladribine without obvious improvement, although the latter reduced the eosinophilia to some extent ; however, she died of sepsis in September 2011. Source


Tsubamoto H.,Hyogo College of Medicine | Sonoda T.,Kohnan Hospital | Yamasaki M.,Shinko Hospital. | Inoue K.,Meiwa General Hospital
Anticancer Research | Year: 2014

Background: Recurrent ovarian clear cell carcinoma (CCC) rarely responds to cytotoxic agents. Itraconazole is a potent inhibitor of the P-glycoprotein efflux pump, angiogenesis, and the Hedgehog pathway. We evaluated the efficacy of chemotherapy with itraconazole for CCC. Patients and Methods: Medical charts of patients with CCC who had received chemotherapy with itraconazole were retrospectively reviewed. Results: Among nine patients with CCC, five had a history of progression with paclitaxel and carboplatin, and none had received prior treatment with bevacizumab or other targeted therapy. Eight patients received docetaxel (35 mg/m2, day 1) and carboplatin-based (area under the curve, 4 mg·; min-1· mL-1; day 1) chemotherapy with an oral itraconazole solution (400 mg, days -2 to 2), repeated every two weeks. The response rate, median progression-free survival and overall survival were 44% (95% confidence interval [(CI)=12-77%], 544 days (95% CI=82-544 days) and 1,047 days (95% CI=462-1332 days), respectively. Conclusion: Chemotherapy with itraconazole is promising for patients with CCC. Source


Kubota H.,Shinko Hospital.
Japanese Journal of Clinical Radiology | Year: 2015

Central venous (CV) catheterization can be lifesaving but is associated with considerable complication rates. Most complications are minor, but some of these can be fatal. In this article, we review various complications related to CV catheterization and access port implantation, and discuss how to avoid and treat the complications. Source


Tsunemine H.,Shinko Hospital.
Journal of clinical and experimental hematopathology : JCEH | Year: 2013

A 47-year-old man was diagnosed with Philadelphia chromosome-positive chronic myeloid leukemia (CML) in October 2005. He could not receive treatment with imatinib mesylate due to his economic circumstances. He was consequently treated with hydroxyurea with partial hematological remission until June 2008. Although imatinib mesylate was started thereafter, the adherence to this treatment was poor because of his occupational circumstances. In September 2009, imatinib mesylate was switched to nilotinib, with a subsequent phase of acceleration of the disease, presumably due to his poor adherence to the treatment. Dasatinib was started in September 2010, with transient hematological response and final blastic crisis of the disease in January 2011, regardless of improved adherence. Blast cells showed immature monocytic morphology and were positive for α-naphtylbutyrate esterase staining. They also expressed surface CD14 and CD64 antigens. A diagnosis of rare monocytic crisis of CML was made. He was treated with low-dose nilotinib following cytoreduction with MEC (mitoxantrone, etoposide, and cytarabine) chemotherapy. Severe leucopenia without circulating leukemic cells continued for about 2 months with sustained hepatosplenomegaly, and he died of pneumonia in March 2012. Necropsy showed severe bone marrow hypoplasia with focal infiltration of mature leukemic cells and similar infiltration in the liver. Source

Discover hidden collaborations